• Terri's Avatar

    Terri started following

    User: legaljen1969

  • legaljen1969's Avatar

    legaljen1969 wrote on Terri's wall

    Hi Terri. I wanted to reach out to you about low thyroid function. I cannot specifically answer your questions as to how having the thyroid removed would affect you, or anything else dealing with thyroid cancer. However, as I said before, I have lifetime hypothyroidism.
    You mentioned feeling "crazy." As I said, hyper-emotions can be a big sign that your levels are off. I find myself a lot moodier than usual and a lot more emotional.
    My other big sign is usually hypersensitivity to heat/cold. Just getting ice out of the freezer to put in a drink can be really painful for me if my levels are too low. Our local water company was recently doing maintenance on their pipes and the water is usually hotter than usual when they do it. I could barely turn my water on because it was scalding hot (or felt that way to me).
    Recently I started losing hair. I feel certain it is not related to my cancer (I am ER+/PR+/HER2- breast cancer- DCIS). I have been on Anastrazole for almost 9 months and this hair loss just started. I mean, maybe the meds are affecting my thyroid levels but it's not like "chemo hair loss." Just more coming out in my brush than usual.
    Really dry elbows, knees (like sandpaper).
    I am supposed to go in to have my levels checked later this week.
    Best of luck to you.

    1 Comment
    • Terri's Avatar
      Terri

      Thank you so much...I am sorry I was late seeing this! Great information. I am still healing from thyroidectomy and waiting to see if I need the radiation pill. Drugs will be adjusted after next blood draw. God Bless

      5 days ago
  • Terri's Avatar

    Terri shared a photo

    Wall_img_1003

    I love this photo. A homeless man made this on the beach. See the Ventura pier in the background. It seems so hopeful.

  • Terri's Avatar

    Terri asked a questionSkin Cancer - Melanoma

    Jumping out of my skin with my thyroid

    7 answers
    • Terri's Avatar
      Terri

      I followed up with my endocrinologist and she said that in 6 weeks they will reassess my dosage. It is just over a week from my surgery. Cancer on both sides of my thyroid. Glad it wasn't my melanoma!!!

      21 days ago
    • legaljen1969's Avatar
      legaljen1969

      Sounds definitely like a dosage issue. I have had hypothyroidism since I was a small child. It doesn't seem to be common to have a lifelong thyroid issue, but I guess I had to do SOMETHING in this world to be different. LOL
      Anyhow, I don't know specifically what you mean about "feeling crazy" but being more emotional than usual is often one of my signs that I need to get my thyroid levels checked. It sounds like your endocrinologist is on top of things and hopefully you be rechecked promptly at six weeks. Maybe they are just waiting to see how the current dosage pans out. That said, if you get where you feel any way that you are not comfortable, be your own advocate and insist on having your levels tested sooner.
      Being under care of an endocrinologist should definitely help you stay on top of this. We all have to be our own advocate at times. Remember, it is called the "practice" of medicine for a reason. Doctors are not gods nor do they know everything. We know our bodies best and we know when something feels "off." I am terrible about letting myself second guess my instincts, but with my thyroid- since I am so used to my primary care doctors not believing me, I am all over them about testing. And I will say I probably have a 90% track record of being right.

      21 days ago
    • Terri's Avatar
      Terri

      Thank you for the great advice

      21 days ago
  • Terri's Avatar

    Terri started following

  • Terri's Avatar

    Terri started following